Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Quasigroup automorphisms and the Norton-Stein complex

Authors: Brent L. Kerby and Jonathan D. H. Smith
Journal: Proc. Amer. Math. Soc. 138 (2010), 3079-3088
MSC (2010): Primary 20N05, 05B15
Published electronically: April 29, 2010
MathSciNet review: 2653932
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that $ d>1$ is the largest power of two that divides the order of a finite quasigroup $ Q$. It then follows that each automorphism of $ Q$ must contain a cycle of length not divisible by $ d$ in its disjoint cycle decomposition. The proof is obtained by considering the action induced by the automorphism on a certain orientable surface originally described in a more restricted context by Norton and Stein.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20N05, 05B15

Retrieve articles in all journals with MSC (2010): 20N05, 05B15

Additional Information

Brent L. Kerby
Affiliation: Department of Mathematics, Brigham Young University, Provo, Utah 84602
Address at time of publication: Department of Mathematics, University of Utah, Salt Lake City, Utah 84112

Jonathan D. H. Smith
Affiliation: Department of Mathematics, Iowa State University, Ames, Iowa 50011

Keywords: Latin square, quasigroup, surface, monodromy
Received by editor(s): November 11, 2009
Published electronically: April 29, 2010
Communicated by: Jonathan I. Hall
Article copyright: © Copyright 2010 American Mathematical Society